Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 99, NWS Detroit, MI

September 20, 2014Genesee County, Tuscola County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 20, 2014, 6:26 PM EDT for Genesee County, Tuscola County, Michigan. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 20, 2014, 6:26 PM EDT (22:26 UTC)
Expired
Sep 20, 2014, 7:30 PM EDT
In force
64 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Genesee County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 61 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 20, 6:55 PM EDTNON-TSTM WND GST 651 W Clio, MICLIO FIRE DEPARTMENT ESTIMATING WIND GUSTS AT 65 MPH.
Sep 20, 7:07 PM EDTHAIL 11 N Otisville, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 20, 6:19 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1381 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WUUS53 KDTX 202226
SVRDTX
MIC049-157-202330-
/O.NEW.KDTX.SV.W.0099.140920T2226Z-140920T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
626 PM EDT SAT SEP 20 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GENESEE COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHERN TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 730 PM EDT

* AT 625 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONTROSE...
  AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLIO AROUND 635 PM EDT.
  THETFORD TOWNSHIP AND TUSCOLA AROUND 645 PM EDT.
  MILLINGTON AND OTISVILLE AROUND 650 PM EDT.
  FOSTORIA AND MAYVILLE AROUND 700 PM EDT.
  SILVERWOOD AROUND 705 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  VASSAR...             OTISVILLE...          MOUNT MORRIS...
  MONTROSE...           MILLINGTON...         MAYVILLE...
  KINGSTON...           FLUSHING...           FLINT...
  CLIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4322 8369 4342 8370 4347 8311 4333 8310
      4332 8335 4324 8335 4323 8346 4304 8346
      4299 8393 4322 8393
TIME...MOT...LOC 2226Z 262DEG 45KT 4321 8394

HAIL...0.88IN
WIND...60MPH

$$

MM
4 follow-up statements
077 
WWUS53 KDTX 202241
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
641 PM EDT SAT SEP 20 2014

MIC049-157-202330-
/O.CON.KDTX.SV.W.0099.000000T0000Z-140920T2330Z/
GENESEE MI-TUSCOLA MI-
641 PM EDT SAT SEP 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TUSCOLA AND NORTHERN GENESEE COUNTIES UNTIL 730 PM EDT...

AT 640 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VASSAR TO NEW LOTHROP...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  THETFORD TOWNSHIP AND MOUNT MORRIS AROUND 655 PM EDT.
  EAST DAYTON AND OTISVILLE AROUND 700 PM EDT.
  KINGSTON AND FOSTORIA AROUND 705 PM EDT.
  SILVERWOOD AROUND 710 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  VASSAR...             OTISVILLE...          MOUNT MORRIS...
  MONTROSE...           MILLINGTON...         MAYVILLE...
  KINGSTON...           FLUSHING...           FLINT...
  CLIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4322 8393 4322 8369 4342 8370 4347 8311
      4333 8310 4332 8335 4324 8335 4323 8346
      4304 8347 4300 8393
TIME...MOT...LOC 2241Z 262DEG 45KT 4336 8362 4308 8391

HAIL...1.00IN
WIND...60MPH

$$

DG
942 
WWUS53 KDTX 202259
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
659 PM EDT SAT SEP 20 2014

MIC049-157-202330-
/O.CON.KDTX.SV.W.0099.000000T0000Z-140920T2330Z/
GENESEE MI-TUSCOLA MI-
659 PM EDT SAT SEP 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TUSCOLA AND NORTHERN GENESEE COUNTIES UNTIL 730 PM EDT...

AT 657 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLIO...AND
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLINGTON AND OTISVILLE AROUND 705 PM EDT.
  FOSTORIA AND MAYVILLE AROUND 715 PM EDT.
  SILVERWOOD AROUND 725 PM EDT.
  KINGSTON AROUND 730 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OTISVILLE...          MOUNT MORRIS...       MONTROSE...
  MILLINGTON...         MAYVILLE...           KINGSTON...
  FLUSHING...           CLIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4322 8393 4322 8369 4333 8369 4347 8311
      4333 8310 4332 8335 4324 8335 4323 8346
      4304 8347 4305 8392
TIME...MOT...LOC 2300Z 250DEG 45KT 4322 8361

HAIL...1.00IN
WIND...60MPH

$$

DG
833 
WWUS53 KDTX 202311
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
711 PM EDT SAT SEP 20 2014

MIC049-157-202330-
/O.CON.KDTX.SV.W.0099.000000T0000Z-140920T2330Z/
GENESEE MI-TUSCOLA MI-
711 PM EDT SAT SEP 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TUSCOLA AND NORTHERN GENESEE COUNTIES UNTIL 730 PM EDT...

AT 709 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTER LAKE...
AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SILVERWOOD AND KINGSTON AROUND 725 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  OTISVILLE...          MOUNT MORRIS...       MONTROSE...
  MILLINGTON...         MAYVILLE...           KINGSTON...
  FLUSHING...           CLIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4322 8369 4328 8369 4347 8311 4333 8310
      4332 8335 4324 8335 4323 8346 4304 8347
      4305 8392 4319 8392
TIME...MOT...LOC 2311Z 250DEG 45KT 4327 8343

HAIL...1.00IN
WIND...60MPH

$$

GSS
788 
WWUS53 KDTX 202324
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 PM EDT SAT SEP 20 2014

MIC049-157-202333-
/O.EXP.KDTX.SV.W.0099.000000T0000Z-140920T2330Z/
GENESEE MI-TUSCOLA MI-
724 PM EDT SAT SEP 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TUSCOLA AND NORTHERN
GENESEE COUNTIES WILL EXPIRE AT 730 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE AS 
ADDITIONAL THUNDERSTORMS FOLLOW IN BEHIND THE INITIAL STORM.

LAT...LON 4322 8369 4328 8369 4347 8311 4333 8310
      4332 8335 4324 8335 4323 8346 4304 8347
      4305 8392 4319 8392
TIME...MOT...LOC 2323Z 250DEG 45KT 4332 8324

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:14 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Sep 20, 3:14 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
314 PM EDT SAT SEP 20 2014

.SHORT TERM...THIS AFTERNOON AND TONIGHT

SEVERAL OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION WELL TO THE
WEST ARE TRACKING ACROSS LOWER MICHIGAN. HOWEVER...18Z DTX SOUNDING
SHOWS A RATHER ROBUST CAP IN THE 875-850MB AREA...WHICH WILL LIKELY
TAKE QUITE SOME TIME TO TOTALLY ERODE. MODELS...INCLUDING PRIMARY
AND PARALLEL HRRR RUNS TODAY...SUGGEST CONVECTION WILL EVENTUALLY
FILL IN ALONG BOTH OUTFLOW BOUNDARY SINKING SOUTH/SOUTHEAST THROUGH
THE CWA AND ALSO ALONG VORTICITY SPOKE FURTHER WEST ASSOCIATED WITH
LEFTOVER WEAK MCV. GIVEN CAPPING...AND THE LACK OF SIGNIFICANT
INSTABILITY...EXPECT THIS ACTIVITY TO REMAIN RATHER DISORGANIZED AND
SUB-SEVERE FOR THE MOST PART.

WILL STILL WATCH FOR THE POTENTIAL OF A FEW SEVERE STORMS AS WIND
FIELDS ARE DECENT...INCREASING FROM 25-30 KNOTS H85-H7 TO 50 KNOTS
AT H5. WITH ADDITIONAL HEATING...TEMPERATURES AROUND 80F DETROIT
SOUTH...OVER THE SOUTHERN CWA AND A LACK OF NOTABLE DEEP LOW LEVEL
MOISTURE...INVERTED-V SOUNDINGS MAY ASSIST IN GUST POTENTIAL GIVEN
THE ABOVE ATMOSPHERIC WIND SPEEDS.

THIS INITIAL PUSH OF FORCING...AND WHATEVER CONVECTION COMES OF
IT...WILL SHIFT EAST/SOUTHEAST OF THE AREA LATE THIS AFTERNOON/EARLY
THIS EVENING. HOWEVER...HIGHER THETA-E AIR WILL CONTINUE TO SHIFT
OVER THE CWA...PARTICULARLY M 59 SOUTH...WITHIN SOUTHWEST FLOW IN
ADVANCE OF MAIN SHORTWAVE TROUGH AXIS. SO...ADDITIONAL SCATTERED
SHOWERS/EMBEDDED STORMS WILL BUILD THROUGH AREA INTO THIS EVENING.
ONCE THIS ACTIVITY EBBS LATE THIS EVENING...EXPECT RENEWED SHOWER
AND STORM DEVELOPMENT LATE TONIGHT AS MAIN UPPER LEVEL SHORTWAVE
DIGS FROM THE UPPER MISSISSIPPI VALLEY INTO THE CENTRAL GREAT LAKES.

WITH MILD...SOUTHWEST FLOW PERSISTING THROUGH THE NIGHT...MINIMUM
TEMPERATURES WILL BE RATHER MILD...HOLDING IN THE 60S IN MOST
LOCATIONS...ESPECIALLY AS FURTHER CLOUDS/PRECIPITATION PROVIDE
ADDITIONAL INSOLATION AND MINIMIZE RADIATIONAL COOLING FURTHER.

&&

.LONG TERM...

LATEST WATER VAPOR IMAGERY SHOWS A STRONG BUT PROGRESSIVE UPPER
LEVEL SYSTEM/CIRCULATION OVER SOUTHERN MANITOBA...WITH A STRONGER
EMBEDDED UPPER WAVE AT THE BASE OF THE TROUGH OVER NORTH DAKOTA. IT
IS THIS UPPER WAVE/COLD POOL (-18 TO -19 C) WHICH WILL ARRIVE OVER
SOUTHERN LOWER MICHIGAN SUNDAY MORNING. WITH SOME LEFTOVER LOW LEVEL
MOISTURE AND MORE THAN ADEQUATE MID LEVEL LAPSE RATE (6.5+ C/KM FROM
700-500 MB)...ADDITIONAL SHOWERS AND EMBEDDED THUNDERSTORMS APPEAR
LIKELY DURING SUNDAY. A SECONDARY UPPER WAVE/COLD POOL WILL FOLLOW
ON THE BACKSIDE THROUGH THE WESTERN GREAT LAKES AND INTO THE OHIO
VALLEY. DEEP NORTHERLY FLOW IN THIS SYSTEMS WAKE OVER THE CENTRAL
GREAT LAKES WILL ALLOW FOR SOLID COLD ADVECTION TO TAKE PLACE...AS
850 MB TEMPS LOWER INTO THE LOW SINGLE NUMBERS...WITH SLIGHTLY
NEGATIVE VALUES OVER LAKE HURON...PER 12Z EURO/NAM. AS SUCH...FULLY
ONBOARD WITH THE 12Z NAM 925 MB RH/LOW CLOUDS AS NORTHERLY FLOW
COMES OFF THE RELATIVELY WARM WATERS OF LAKE HURON SUNDAY NIGHT.
HAVE SUBSEQUENTLY RAMPED UP THE CLOUDS MONDAY MORNING...WHICH WILL
LIKELY TAKE MUCH OF THE DAY TO MIX OUT/ERODE...HOLDING MAXES CLOSE
TO 60 DEGREES. FAVORABLE RADIATING CONDITIONS MONDAY NIGHT EXPECTED
TO ALLOW MINS TO FALL INTO THE 40S.

STUBBORN HIGH PRESSURE AND RELENTLESS LOW RH VALUES THROUGH THE
COLUMN WILL REMAIN IN PLACE FOR THE ENTIRE EXTENDED PERIOD. FLOW
WILL CONTINUE TO BE WEAK UNDER AN OMEGA BLOCKING HIGH. TEMPERATURES
WILL TREND SLIGHTLY ABOVE NORMAL WITH NO THREAT OF PRECIPITATION.

&&

.MARINE...

WARMER AIRMASS AHEAD OF COLD FRONT...COUPLED WITH THE WEAKENING
PRESSURE GRADIENT AS THE FRONT APPROACHES IS TRANSLATING
TO WIND SPEEDS BELOW 25 KNOTS...AND WILL DROP THE SMALL CRAFT
ADVISORIES. HOWEVER...SHOWERS AND THUNDERSTORMS WILL LIKELY
DEVELOP...AND THUNDERSTORMS WILL BE STRONG TO POSSIBLY SEVERE INTO
TONIGHT. A SECONDARY UPPER WAVE AND COLD FRONT WILL LEAD TO
ADDITIONAL SHOWERS TOMORROW AND POSSIBLE THUNDERSTORMS. BRISK
NORTHERLY WINDS OF 20 TO 25 KNOTS WILL FOLLOW THIS FRONT...ALLOWING
LARGE WAVE TO BUILD OVER SOUTHERN LAKE HURON SUNDAY NIGHT INTO
MONDAY...WITH SMALL CRAFT ADVISORIES LIKELY NEED DURING THAT TIME
FRAME. HIGH PRESSURE WILL EXERT FAVORABLE INFLUENCE ON THE WATERS
DURING THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...ISSUED 1251 PM EDT SAT SEP 20 2014

//DISCUSSION...

FORCING ALONG LEAD OUTFLOW BOUNDARY/WEAK MCV CENTER SHOULD BRING SCT
CONVECTION TO LOWER MICHIGAN BY 17Z-19Z...WELL AHEAD OF THE SYNOPTIC
TROUGH AXIS WEST OVER WISCONSIN. THIS ACTIVITY WILL ORGANIZE TO SOME
DEGREE AS IT MOVES INTO TERMINALS...BUT GIVEN THE EARLIER ARRIVAL OF
ACTIVITY...INSTABILITY WILL REMAIN LIMITED AS SURFACE DEW POINTS
STRUGGLE TOWARDS 60F IN ADVANCE OF THIS INITIAL ACTIVITY.

AFTER THIS PUSH OF SHRAS/EMBEDDED THUNDER...HIGHER THETA-E AIR WILL
CONTINUE TO FUNNEL INTO AREA IN ADVANCE OF MAIN TROUGH...LEADING TO
A CONTINUATION OF RATHER DISORGANIZED CONVECTION INTO THE EVENING
GENERALLY SOUTH OF M 59. RENEWED ACTIVITY CAN THEN BE EXPECTED BY
LATE TONIGHT/SUNDAY MORNING AS MAIN UPPER SHORTWAVE DIGS INTO THE
AREA...DURING WHICH TIME CIGS WILL CONSISTENTLY DROP TO MVFR OR
PERHAPS IFR AT TIMES.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE THAT A THUNDERSTORM WILL IMPACT KDTW BEYOND 22Z
THIS AFTERNOON.

* LOW CONFIDENCE IN CEILINGS BELOW 5000 FEET AFTER 22Z...WITH
PROGRESSIVELY HIGHER CONFIDENCE FROM TONIGHT INTO SUNDAY MORNING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
     PORT AUSTIN TO HARBOR BEACH...UNTIL 8 PM SATURDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DG
LONG TERM....SF/MM
MARINE.......SF
AVIATION.....DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 20, 3:20 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
320 PM EDT SAT SEP 20 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-210700-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
320 PM EDT SAT SEP 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE LIKELY LATE THIS AFTERNOON INTO THIS
EVENING...ESPECIALLY SOUTH OF INTERSTATE 69. AN ISOLATED SEVERE
THUNDERSTORM RISK STILL EXISTS THROUGH 9 PM...MAINLY FROM DETROIT
SOUTH. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT WITH
AN ISOLATED SEVERE THUNDERSTORM POSSIBLE AGAIN AFTER 3 AM. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND TO 60 MPH AND
HAIL TO 1 INCH IN DIAMETER. STORM MOTION WILL BE SOUTHWEST TO
NORTHEAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS COOLER AIR RUSHES
INTO THE REGION. THESE THUNDERSTORMS WILL CARRY A HAZARD OF WIND
GUSTS TO 40 MPH AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-210700-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
320 PM EDT SAT SEP 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE LIKELY LATE THIS AFTERNOON INTO THIS
EVENING. A RENEWED CHANCE OF THUNDERSTORMS WILL THEN OCCUR LATE
TONIGHT. AN ISOLATED SEVERE THUNDERSTORM RISK STILL EXISTS THROUGH 9
PM AND AGAIN AFTER 3AM. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING WIND TO 60 MPH AND HAIL TO 1 INCH IN DIAMETER. STORM
MOTION WILL BE SOUTHWEST TO NORTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS COOLER AIR RUSHES
INTO THE REGION. THESE THUNDERSTORMS WILL CARRY A HAZARD OF WIND
GUSTS TO 40 MPH AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Sep 20, 5:26 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
526 PM EDT SAT SEP 20 2014

MIZ047-048-053-202230-
BAY-MIDLAND-SAGINAW-
526 PM EDT SAT SEP 20 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AUBURN...MOVING EAST AT 85 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ESSEXVILLE AND BAY CITY BY 535 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC
Special weather statement, Sep 20, 5:56 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
556 PM EDT SAT SEP 20 2014

MIZ047>049-053-054-060-061-202300-
BAY-GENESEE-HURON-MIDLAND-SAGINAW-SHIAWASSEE-TUSCOLA-
556 PM EDT SAT SEP 20 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
SEBEWAING TO SAGINAW TO 6 MILES NORTHEAST OF ST. CHARLES TO 11 MILES
WEST OF CHESANING TO 15 MILES NORTHWEST OF LAINGSBURG...MOVING EAST
AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SEBEWAING AND UNIONVILLE BY 605 PM EDT...
  REESE AND HENDERSON BY 610 PM EDT...
  OWOSSO AND LAINGSBURG BY 615 PM EDT...
  GAGETOWN AND VASSAR BY 620 PM EDT...
  CASS CITY AND PERRY BY 625 PM EDT...
  MILLINGTON AND LENNON BY 630 PM EDT...
  MOUNT MORRIS AND MAYVILLE BY 635 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MM

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 5:30 PM EDTSpecial Marine WarningDTX105 min
Sep 20, 6:05 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee55 min
Sep 20, 6:38 PM EDTSevere Thunderstorm WarningDTXLenawee47 min
Sep 20, 6:50 PM EDTSevere Thunderstorm WarningDTXHuron25 min
Sep 20, 6:52 PM EDTSpecial Marine WarningDTX83 min
Sep 20, 6:54 PM EDTSpecial Marine WarningDTX111 min
Sep 20, 7:02 PM EDTSevere Thunderstorm WarningDTXLapeer36 min
Sep 20, 7:06 PM EDTSevere Thunderstorm WarningDTXMonroe, Washtenaw54 min
Sep 20, 7:19 PM EDTSevere Thunderstorm WarningDTXWayne56 min
Sep 20, 7:30 PM EDTSpecial Marine WarningDTX90 min
Sep 20, 7:57 PM EDTAreal Flood AdvisoryDTXGenesee3 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.